Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lattice-ordered groups and a conjecture for adequate domains


Authors: J. W. Brewer, P. F. Conrad and P. R. Montgomery
Journal: Proc. Amer. Math. Soc. 43 (1974), 31-35
MSC: Primary 06A60; Secondary 13F15
MathSciNet review: 0332616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present a counterexample to show that adequate domains are not characterized by the property that nonzero prime ideals are contained in a unique maximal ideal. The counterexample is obtained by constructing a lattice-ordered group with certain properties and exploiting the relation between Bezout domains and their (lattice-ordered) group of divisibility. The domain constructed is an elementary divisor ring with zero Jacobson radical. The lattice-ordered group constructed also shows that various conjectures about $ l$-groups are false.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A60, 13F15

Retrieve articles in all journals with MSC: 06A60, 13F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0332616-X
PII: S 0002-9939(1974)0332616-X
Keywords: Lattice ordered abelian group, adequate domain, group of divisibility, elementary divisor ring, lateral completion
Article copyright: © Copyright 1974 American Mathematical Society